Alert archive / New York / Wind Advisories in 2026

Wind Advisory 3, NWS Binghamton, NY

March 14, 202611 counties in New York; Bradford County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this wind advisory at Mar 14, 2026, 2:21 PM EDT for 11 counties in New York; Bradford County, Wyoming County, Pennsylvania. It took effect at Mar 15, 2026, 5:00 PM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 2:21 PM EDT (18:21 UTC)
In effect from
Mar 15, 2026, 5:00 PM EDT
Expired
Mar 17, 2026, 8:00 AM EDT
In force
39 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Chemung County, NY, Cortland County, NY, Madison County, NY, Onondaga County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 51 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS71 KBGM 141821
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
221 PM EDT Sat Mar 14 2026

NYZ015>018-022-023-025-036-044-150700-
/O.NEW.KBGM.WI.Y.0003.260315T2100Z-260316T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Tompkins-
Madison-Cortland-
Including the cities of Ithaca, Cortland, Hamilton, Auburn,
Watkins Glen, Syracuse, Oneida, Penn Yan, Hornell, Corning, and
Seneca Falls
221 PM EDT Sat Mar 14 2026

...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 8 AM EDT MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Cortland, Madison, Onondaga, Schuyler, Seneca, Southern 
  Cayuga, Steuben, Tompkins, and Yates Counties.

* WHEN...From 5 PM Sunday to 8 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KL
8 follow-up statements
478 
WWUS71 KBGM 150605
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
205 AM EDT Sun Mar 15 2026

NYZ024-055-PAZ038-043-151815-
/O.EXA.KBGM.WI.Y.0003.260315T2100Z-260316T1200Z/
Chemung-Tioga-Bradford-Wyoming-
Including the cities of Owego, Waverly, Towanda, Tunkhannock,
Sayre, and Elmira
205 AM EDT Sun Mar 15 2026

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT 
MONDAY...

* WHAT...Southeast winds 15 to 25 mph with gusts up of 45 to 50 mph 
  expected.

* WHERE...In New York, Chemung and Tioga Counties. In Pennsylvania, 
  Bradford and Wyoming Counties.

* WHEN...From 5 PM this afternoon to 8 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NYZ015>018-022-023-025-036-044-151815-
/O.CON.KBGM.WI.Y.0003.260315T2100Z-260316T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Tompkins-
Madison-Cortland-
Including the cities of Hornell, Hamilton, Cortland, Watkins
Glen, Syracuse, Seneca Falls, Ithaca, Corning, Penn Yan, Auburn,
and Oneida
205 AM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM 
EDT MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Cortland, Madison, Onondaga, Schuyler, Seneca, Southern 
  Cayuga, Steuben, Tompkins, and Yates Counties.

* WHEN...From 5 PM this afternoon to 8 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BJG
252 
WWUS71 KBGM 151742
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
142 PM EDT Sun Mar 15 2026

NYZ015>018-022>025-036-044-055-PAZ038-043-160545-
/O.CON.KBGM.WI.Y.0003.260315T2100Z-260316T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Tioga-Bradford-Wyoming-
Including the cities of Ithaca, Elmira, Sayre, Owego, Penn Yan,
Cortland, Oneida, Corning, Hornell, Towanda, Seneca Falls,
Tunkhannock, Hamilton, Syracuse, Auburn, Watkins Glen, and
Waverly
142 PM EDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM 
EDT MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In New York, Chemung, Cortland, Madison, Onondaga, 
  Schuyler, Seneca, Southern Cayuga, Steuben, Tioga, Tompkins, and 
  Yates Counties. In Pennsylvania, Bradford and Wyoming Counties.

* WHEN...From 5 PM this afternoon to 8 AM EDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BJT
416 
WWUS71 KBGM 160544
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
144 AM EDT Mon Mar 16 2026

NYZ015>018-022>025-036-044-055-PAZ038-043-161200-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-260316T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Tioga-Bradford-Wyoming-
Including the cities of Towanda, Watkins Glen, Owego, Hornell,
Ithaca, Waverly, Penn Yan, Elmira, Hamilton, Oneida, Seneca
Falls, Sayre, Tunkhannock, Syracuse, Corning, Cortland, and
Auburn
144 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Southeast winds 20 to 30 mph with gusts of 45 to 50 mph.

* WHERE...In New York, Chemung, Cortland, Madison, Onondaga, 
  Schuyler, Seneca, Southern Cayuga, Steuben, Tioga, Tompkins, and 
  Yates Counties. In Pennsylvania, Bradford and Wyoming Counties.

* WHEN...Until 8 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BJG
325 
WWUS71 KBGM 160656
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
256 AM EDT Mon Mar 16 2026

PAZ043-161900-
/O.CAN.KBGM.WI.Y.0003.000000T0000Z-260316T1200Z/
/O.NEW.KBGM.WI.Y.0004.260316T1800Z-260317T0400Z/
Wyoming-
Including the cities of Tunkhannock
256 AM EDT Mon Mar 16 2026

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT 
TONIGHT...

* WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph 
  expected. Winds will shift to westerly this evening.

* WHERE...Wyoming County.

* WHEN...From 2 PM this afternoon to midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PAZ044-047-048-072-161900-
/O.NEW.KBGM.WI.Y.0004.260316T1800Z-260317T0400Z/
Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Scranton, Milford, Wilkes-Barre,
Hazleton, and Honesdale
256 AM EDT Mon Mar 16 2026

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT 
TONIGHT...

* WHAT...South winds 15 to 25 mph with gusts of 45 to 50 mph 
  expected. Winds will shift to westerly this evening.

* WHERE...Lackawanna, Luzerne, Pike, and Southern Wayne Counties.

* WHEN...From 2 PM this afternoon to midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NYZ015>018-022>025-036-044-055-PAZ038-161800-
/O.EXT.KBGM.WI.Y.0003.000000T0000Z-260316T1800Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Tioga-Bradford-
Including the cities of Towanda, Watkins Glen, Owego, Hornell,
Ithaca, Waverly, Penn Yan, Elmira, Hamilton, Oneida, Seneca
Falls, Sayre, Syracuse, Corning, Cortland, and Auburn
256 AM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts of 45 to 50 mph.

* WHERE...In New York, Chemung, Cortland, Madison, Onondaga, 
  Schuyler, Seneca, Southern Cayuga, Steuben, Tioga, Tompkins, and 
  Yates Counties. In Pennsylvania, Bradford County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BJG
189 
WWUS71 KBGM 160936
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
536 AM EDT Mon Mar 16 2026

NYZ015>018-022>025-036-044-055-PAZ038-161800-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-260316T1800Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Tioga-Bradford-
Including the cities of Towanda, Watkins Glen, Owego, Hornell,
Ithaca, Waverly, Penn Yan, Elmira, Hamilton, Oneida, Seneca
Falls, Sayre, Syracuse, Corning, Cortland, and Auburn
536 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...In New York, Chemung, Cortland, Madison, Onondaga, 
  Schuyler, Seneca, Southern Cayuga, Steuben, Tioga, Tompkins, and 
  Yates Counties. In Pennsylvania, Bradford County.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PAZ043-044-047-048-072-162145-
/O.CON.KBGM.WI.Y.0004.260316T1800Z-260317T0400Z/
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Scranton, Milford, Wilkes-Barre,
Tunkhannock, Hazleton, and Honesdale
536 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 15 to 25 mph with gusts of 40 to 50 mph 
  expected. Winds will shift to westerly this evening.

* WHERE...Lackawanna, Luzerne, Pike, Southern Wayne, and Wyoming 
  Counties.

* WHEN...From 2 PM this afternoon to midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BJG
374 
WWUS71 KBGM 161458
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1058 AM EDT Mon Mar 16 2026

NYZ015>018-022>025-036-044-055-PAZ038-170300-
/O.EXT.KBGM.WI.Y.0003.000000T0000Z-260317T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Tioga-Bradford-
Including the cities of Syracuse, Hamilton, Owego, Sayre, Ithaca,
Penn Yan, Seneca Falls, Hornell, Oneida, Watkins Glen, Cortland,
Corning, Auburn, Waverly, Elmira, and Towanda
1058 AM EDT Mon Mar 16 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In New York, Chemung, Cortland, Madison, Onondaga, 
  Schuyler, Seneca, Southern Cayuga, Steuben, Tioga, Tompkins, and 
  Yates Counties. In Pennsylvania, Bradford County.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PAZ043-044-047-048-072-170300-
/O.CON.KBGM.WI.Y.0004.260316T1800Z-260317T0400Z/
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Milford, Tunkhannock, Wilkes-Barre,
Honesdale, Hazleton, and Scranton
1058 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 
MIDNIGHT EDT TONIGHT...

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Lackawanna, Luzerne, Pike, Southern Wayne, and Wyoming 
  Counties.

* WHEN...From 2 PM this afternoon to midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kistner
783 
WWUS71 KBGM 170230
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
1030 PM EDT Mon Mar 16 2026

NYZ015>018-022>025-036-044-055-PAZ038-171200-
/O.CON.KBGM.WI.Y.0003.000000T0000Z-260317T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Tioga-Bradford-
Including the cities of Syracuse, Hamilton, Owego, Sayre, Ithaca,
Penn Yan, Seneca Falls, Hornell, Oneida, Watkins Glen, Cortland,
Corning, Auburn, Waverly, Elmira, and Towanda
1030 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

* WHAT...West winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...In New York, Chemung, Cortland, Madison, Onondaga, 
  Schuyler, Seneca, Southern Cayuga, Steuben, Tioga, Tompkins, and 
  Yates Counties. In Pennsylvania, Bradford County.

* WHEN...Until 8 AM EDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PAZ043-044-047-048-072-170400-
/O.CON.KBGM.WI.Y.0004.000000T0000Z-260317T0400Z/
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
Including the cities of Milford, Tunkhannock, Wilkes-Barre,
Honesdale, Hazleton, and Scranton
1030 PM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Lackawanna, Luzerne, Pike, Southern Wayne, and Wyoming 
  Counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kistner
871 
WWUS71 KBGM 171218
NPWBGM

URGENT - WEATHER MESSAGE
National Weather Service Binghamton NY
818 AM EDT Tue Mar 17 2026

NYZ015>018-022>025-036-044-055-PAZ038-171330-
/O.EXP.KBGM.WI.Y.0003.000000T0000Z-260317T1200Z/
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Cortland-Tioga-Bradford-
Including the cities of Hornell, Hamilton, Syracuse, Cortland,
Owego, Waverly, Seneca Falls, Penn Yan, Oneida, Corning, Watkins
Glen, Sayre, Auburn, Towanda, Ithaca, and Elmira
818 AM EDT Tue Mar 17 2026

...WIND ADVISORY HAS EXPIRED...

Winds are diminishing below advisory criteria. Therefore, the wind 
advisory was allowed to expire.

$$

MJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:17 PM EDT, 4 minutes earlier. Its key messages:

  • 1) Behind a departing clipper system, lake effect snow showers are expected today, especially across the southern Tug Hill. 2) A strong low pressure system will move into the region early next week, bringing another large swing in temperatures and strong winds. Showers and thunderstorms are also expected on Monday. A few thunderstorms may become severe with locally damaging winds. 3) Below normal temperatures will return for Tuesday and Wednesday behind the departing low pressure system, along with lake effect snow showers. This will be followed by seasonable temperatures to close out the week.
Area forecast discussion, Mar 14, 2:17 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
217 PM EDT Sat Mar 14 2026

.WHAT HAS CHANGED...
There is an increasing chance for some severe thunderstorms on
Monday. SPC has a "Marginal Risk" (1 out of 5) for severe
thunderstorms in their Day 3 Convective Outlook for most of the
area, with most of Northeast PA in a "Slight Risk" (2 out of 5).

&&

.KEY MESSAGES...
1) Behind a departing clipper system, lake effect snow showers
are expected today, especially across the southern Tug Hill.

2) A strong low pressure system will move into the region early
next week, bringing another large swing in temperatures and
strong winds. Showers and thunderstorms are also expected on
Monday. A few thunderstorms may become severe with locally
damaging winds.

3) Below normal temperatures will return for Tuesday and
Wednesday behind the departing low pressure system, along with
lake effect snow showers. This will be followed by seasonable
temperatures to close out the week.

&&

.DISCUSSION...
KEY MESSAGE 1...

Behind the clipper system that impacted the region yesterday,
850mb temperatures have dropped to -10C to -12C. This, combined
with a westerly flow has resulted in lake effect snow showers.
While the most persistent snow is across northern Oneida County
(where a Winter Storm Warning remains in effect), a few brief
heavier snow showers are located elsewhere in Central NY and
even the Northern Tier of PA.

High pressure will build into the area late this afternoon,
which will end the lake effect snow and bring gradual clearing
skies from south to north. Highs today are expected to be in the
lower 30s to mid 40s.

KEY MESSAGE 2...

A very strong low pressure system will develop in the central
US on Sunday. A warm front will surge into the Northeast Sunday
into Monday, with strong southerly flow pushing temperatures
into the 60s on Monday. The low is currently progged to deepen
to near 980mb as it moves into the Great Lakes, which is about
35mb deeper than average for this time of year. A strong low
level jet will form in the warm sector of the low over NY and
PA. A slight stable layer will likely keep the strongest winds
from mixing down to the surface, but a slight warmup in the
boundary layer would bring strong, gusty winds to the area.
This could be especially prevalent in the Finger Lakes where
downsloping from the Southern Tier could push wind gusts into
the 40-50mph range Sunday afternoon into Monday.

With the warm temperatures and a strong cold front moving
through the area Monday afternoon, there is a chance for a line
of thunderstorms to develop. Some of these thunderstorms may
become severe with locally damaging winds. Shear will be very
high ahead of the front, likely 60 to 80 knots of 0-6 km shear,
though overall CAPE will be low. SPC has a "Marginal Risk" (1
out of 5) for Severe Thunderstorms in their Day 3 Convective
Outlook for most of the area, with most of Northeast PA in a
"Slight Risk" (2 out of 5) for Severe Thunderstorms.

KEY MESSAGE 3...

An anomalously cold air mass moves in behind the strong low
pressure system. 850 mb temperatures between -15C to -18C are
expected Tuesday and Wednesday over Lake Ontario. This would
kick off late season lake effect snow showers through most of
the region. With the increasing strength of solar radiation as
we continue to progress through spring, diurnally driven
convective snow showers should develop in the afternoons of
Tuesday and Wednesday.

High temperatures on Tuesday will likely be in the mid 20s to
lower 30s, with a slight warm-up Wednesday into the upper 20s
to upper 30s. Then temperatures return to more seasonable levels
for Thursday and Friday with highs expected to be mainly in the
40s.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Light snow is expected to fall around the northern terminals
over the next couple of hours, leading to mainly MVFR
restrictions at RME with brief IFR visby drops possible.
Occasional MVFR cigs at SYR can't be ruled out over the next
couple of hours as well. The snow is expected to lift north and
taper off as high pressure builds in early this evening. Gusty
winds will also remain in place through the early evening before
starting to ease and even become nearly calm overnight as the
surface high settles overhead.

A finger of warm advection snow is expected to lift north
across the area tomorrow morning, reaching ELM, BGM and ITH
around 09-10Z and RME/SYR closer to 11-12Z. This can bring a
brief period of MVFR restrictions, otherwise it will be VFR
through the rest of the TAF. Winds are expected to increase
tomorrow afternoon and there is the potential for south to
southeasterly LLWS to develop toward 00Z tomorrow evening.

Outlook:

Sunday afternoon...Mainly VFR with increasing winds.

Sunday Night through Monday...Restrictions expected in rain,
thunderstorms possible Monday afternoon. LLWS expected to
develop Sunday evening.

Monday Night through Tuesday...Scattered snow showers with
occasional restrictions possible, especially at the Central NY
terminals.

Wednesday...Mainly VFR.

Thursday...Mainly VFR; a low chance for spotty rain/snow
showers.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 2 PM EDT this afternoon for PAZ038>040-043-
     044-047-048-072.
NY...Winter Storm Warning until 2 PM EDT this afternoon for NYZ009.
     Wind Advisory until 2 PM EDT this afternoon for NYZ015>018-
     022>025-036-037-044>046-055>057-062.

&&

DISCUSSION...BJG
AVIATION...DK
Hazardous weather outlook, Mar 14, 5:13 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
513 AM EDT Sat Mar 14 2026

NYZ009-150915-
Northern Oneida-
513 AM EDT Sat Mar 14 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds are expected again late Sunday through Monday. Also,
isolated strong to severe thunderstorms will be possible on Monday
with locally damaging winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ015>018-022>025-036-037-044>046-055>057-062-150915-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-
513 AM EDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds are expected again late Sunday through Monday. Also,
isolated strong to severe thunderstorms will be possible on Monday
with locally damaging winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ038>040-043-044-047-048-072-150915-
Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
513 AM EDT Sat Mar 14 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds are expected again late Sunday through Monday. Also,
scattered strong to severe thunderstorms will be possible on Monday
with damaging winds as the main threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 14, 2:04 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
204 PM EDT Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     Snow             Knoxboro                42.99N 75.52W
03/14/2026  M2.5 Inch        Oneida             NY   Trained Spotter

&&
Local storm report, Mar 14, 2:05 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
205 PM EDT Sat Mar 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             Marcy                   43.17N 75.29W
03/14/2026  M1.0 Inch        Oneida             NY   Trained Spotter

&&

Nearby

Wind Advisories in New York, 2026Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.